Acne and oily skin after Hair Transplant? (Photos)

Six months since first HT. Shortly after the HT I experienced escalated acne and oily skin (not sure why). Surgeon stressed a no sugar diet. I've done my best. I have some BenzaClin (clindamycin and benzoyl peroxide) but am afraid to use it for fear of it getting into the recipient area and damaging the grafts (magical thinking?). But also afraid grafts will become infected from the acne (especially grafts placed at temple area). Acne never seems to appear in recipient areas, just near them

Doctor Answers 2

It is best to see your doctor for a recheck if you are having post surgical issues. Some patients may get acne after surgery.

It is best to see your doctor for a recheck if you are having post surgical issues. Some patients may get acne after surgery.  Before applying your own medication, contact your doctor.


Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 85 reviews

Acne 6 months after a hair transplant

This is highly unusual and I would follow your doctor's advice. At 6 months, I would not worry  about damaging the grafts. 

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.